Alert archive / New Mexico / Wind Advisories in 2011

Wind Advisory 51, NWS Albuquerque, NM

November 1, 2011

NWS Albuquerque, NM issued this wind advisory at Nov 1, 2011, 3:49 PM MDT. It took effect at Nov 2, 2011, 12:00 AM MDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2011, 3:49 PM MDT (21:49 UTC)
In effect from
Nov 2, 2011, 12:00 AM MDT
Expired
Nov 2, 2011, 6:00 PM MDT
In force
18 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WWUS75 KABQ 012149
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
349 PM MDT TUE NOV 1 2011

...STRONG WINDS EXPECTED EARLY WEDNESDAY...

.A STRONG COLD FRONT WILL SURGE SOUTH ACROSS THE FAR NORTHEAST
PLAINS AROUND MIDNIGHT AND THEN RACE SOUTH ACROSS THE REMAINDER OF
THE EASTERN PLAINS AROUND SUNRISE. STRONG PRESSURE RISES AND A
TIGHTENING SURFACE PRESSURE GRADIENT WILL CREATE VERY STRONG
WINDS. THE STRONGEST WINDS ARE LIKELY TO OCCUR OVER UNION COUNTY
WHERE DAMAGING GUSTS OF OVER 60 MPH ARE EXPECTED. THE STRONG WINDS
WILL GRADUALLY SUBSIDE DURING WEDNESDAY AFTERNOON.

NMZ530-020500-
/O.NEW.KABQ.HW.W.0013.111102T0600Z-111102T1800Z/
UNION COUNTY-
349 PM MDT TUE NOV 1 2011

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
MDT WEDNESDAY. 

* LOCATION...UNION COUNTY IN THE FAR NORTHEAST PLAINS.

* WINDS...NORTHERLY AT 35 TO 45 MPH WITH GUSTS BETWEEN 60 TO 70 MPH.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 3 AM
  AND 10 AM.

* VISIBILITY...MAY TEMPORARILY BE REDUCED TO BELOW ONE MILE IN
  FALLING AND BLOWING SNOW BETWEEN SUNRISE AND MID MORNING
  WEDNESDAY. 

* LOCAL IMPACTS...STRONG CROSS WINDS WILL LIKELY DEVELOP ALONG
  EAST TO WEST FACING ROADWAYS INCLUDING U.S HIGHWAYS 87 AND 64
  FROM THE TEXAS STATE LINE THROUGH CLAYTON AND GRENVILLE AND
  STATE HIGHWAY 456 NEAR THE COLORADO STATE LINE. ADDITIONALLY...A
  BAND OF MODERATE SNOW COULD DEVELOP BY MID MORNING WHICH COULD
  CAUSE A BRIEF PERIOD OF LOW VISIBILITIES IN FALLING AND BLOWING
  SNOW. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING WHICH
  WILL LIMIT ACCUMULATIONS TO ELEVATED SURFACES AND GRASSY AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ527-528-531-532-534>536-020500-
/O.NEW.KABQ.WI.Y.0051.111102T0600Z-111102T1800Z/
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-
349 PM MDT TUE NOV 1 2011

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT
WEDNESDAY. 

* LOCATION...NORTHEAST HIGHLANDS...EAST CENTRAL AND SOUTHEAST PLAINS.

* WINDS...NORTHERLY WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS OF
  50 TO 55 MPH.

* TIMING...STRONGEST WINDS EXPECTED BETWEEN 5 AM TO 11 AM.

* VISIBILITY...BRIEF RESTRICTIONS TO BELOW THREE MILES IN BLOWING
  DUST WILL BE POSSIBLE OVER THE EASTERN PLAINS. IN
  ADDITION...VISIBILITIES COULD BRIEFLY LOWER TO BELOW ONE MILE IN
  FALLING AND BLOWING SNOW NEAR RATON.

* LOCAL IMPACTS...STRONG CROSSWINDS WILL LIKELY DEVELOP ALONG EAST
  TO WEST FACING ROADWAYS INCLUDING INTERSTATE 40 FROM THE TEXAS
  STATE LINE TO NEWKIRK AND U.S HIGHWAY 84 NEAR CLOVIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
4 follow-up statements
137 
WWUS75 KABQ 020438
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1038 PM MDT TUE NOV 1 2011

...STRONG WINDS EXPECTED EARLY WEDNESDAY...

.A STRONG COLD FRONT WILL SURGE SOUTH ACROSS THE FAR NORTHEAST
PLAINS AROUND MIDNIGHT AND THEN RACE SOUTH ACROSS THE REMAINDER
OF THE EASTERN PLAINS AROUND SUNRISE. STRONG PRESSURE RISES AND A
TIGHTENING SURFACE PRESSURE GRADIENT WILL CREATE VERY STRONG
WINDS. THE STRONGEST WINDS ARE LIKELY TO OCCUR OVER UNION COUNTY
WHERE DAMAGING GUSTS OF OVER 60 MPH ARE EXPECTED. THE STRONG
WINDS WILL GRADUALLY SUBSIDE DURING WEDNESDAY AFTERNOON.

NMZ530-021200-
/O.CON.KABQ.HW.W.0013.111102T0600Z-111102T1800Z/
UNION COUNTY-
1038 PM MDT TUE NOV 1 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY. 

* LOCATION...UNION COUNTY IN THE FAR NORTHEAST PLAINS.

* WINDS...NORTHERLY AT 35 TO 45 MPH WITH GUSTS BETWEEN 60 TO 70 
  MPH.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 3 
  AM AND 10 AM. 

* VISIBILITY...MAY TEMPORARILY BE REDUCED TO BELOW ONE MILE IN 
  FALLING AND BLOWING SNOW BETWEEN SUNRISE AND MID MORNING 
  WEDNESDAY. 

* LOCAL IMPACTS...STRONG CROSS WINDS WILL LIKELY DEVELOP ALONG 
  EAST TO WEST FACING ROADWAYS INCLUDING U.S HIGHWAYS 87 AND 64 
  FROM THE TEXAS STATE LINE THROUGH CLAYTON AND GRENVILLE AND 
  STATE HIGHWAY 456 NEAR THE COLORADO STATE LINE. ADDITIONALLY...
  A BAND OF MODERATE SNOW COULD DEVELOP BY MID MORNING WHICH 
  COULD CAUSE A BRIEF PERIOD OF LOW VISIBILITIES IN FALLING AND 
  BLOWING SNOW. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE 
  FREEZING WHICH WILL LIMIT ACCUMULATIONS TO ELEVATED SURFACES 
  AND GRASSY AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ527-528-531-532-534>536-021200-
/O.CON.KABQ.WI.Y.0051.111102T0600Z-111102T1800Z/
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-
1038 PM MDT TUE NOV 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY. 

* LOCATION...NORTHEAST HIGHLANDS...EAST CENTRAL AND SOUTHEAST 
  PLAINS.

* WINDS...NORTHERLY WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS 
  OF 50 TO 55 MPH. 

* TIMING...STRONGEST WINDS EXPECTED BETWEEN 5 AM TO 11 AM.

* VISIBILITY...BRIEF RESTRICTIONS TO BELOW THREE MILES IN BLOWING
  DUST WILL BE POSSIBLE OVER THE EASTERN PLAINS. IN ADDITION...VISIBILITIES
  COULD BRIEFLY LOWER TO BELOW ONE MILE IN FALLING AND BLOWING
  SNOW NEAR RATON.

* LOCAL IMPACTS...STRONG CROSSWINDS WILL LIKELY DEVELOP ALONG 
  EAST TO WEST FACING ROADWAYS INCLUDING INTERSTATE 40 FROM THE 
  TEXAS STATE LINE TO NEWKIRK AND U.S HIGHWAY 84 NEAR CLOVIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
061 
WWUS75 KABQ 021123
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
523 AM MDT WED NOV 2 2011

...STRONG WINDS EXPECTED EARLY WEDNESDAY...

.A STRONG COLD FRONT SURGING SOUTHWARD THROUGH THE EASTERN PLAINS
WILL RESULT IN STRONG AND GUSTY NORTH TO NORTHEAST WINDS THIS
MORNING AND INTO THE EARLY AFTERNOON. ADDITIONALLY...AN UPPER
LEVEL JET CROSSING CENTRAL NEW MEXICO WILL PRODUCE STRONG WEST
TO NORTHWEST WINDS ACROSS THE SOUTH CENTRAL HIGH TERRAIN. ACROSS
THE SOUTH...WINDS SHOULD DECREASE BY MIDDAY...WHILE ACROSS THE
EASTERN PLAINS STRONG NORTH WINDS WILL PERSIST IN THE WAKE OF THE
FRONT THROUGH MID AFTERNOON.

NMZ530-021230-
/O.CAN.KABQ.HW.W.0013.000000T0000Z-111102T1800Z/
UNION COUNTY-
523 AM MDT WED NOV 2 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
HIGH WIND WARNING. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING
SNOW IS NOW IN EFFECT.

$$

NMZ527-021230-
/O.CAN.KABQ.WI.Y.0051.000000T0000Z-111102T1800Z/
RATON RIDGE/JOHNSON MESA-
523 AM MDT WED NOV 2 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING
SNOW IS NOW IN EFFECT.

$$

NMZ526-021800-
/O.EXB.KABQ.WI.Y.0051.111102T1200Z-111102T1800Z/
SOUTH CENTRAL MOUNTAINS-
523 AM MDT WED NOV 2 2011

...WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. 

* LOCATION...SOUTH CENTRAL HIGH TERRAIN.

* WINDS...WEST TO NORTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH
  GUSTS UP TO 45 MPH.

* TIMING...STRONGEST WINDS EXPECTED BETWEEN 6 AM AND NOON.

* VISIBILITY...LOCALLY REDUCED TO THREE MILES AT TIMES IN DUST
  PRONE LOCATIONS.

* LOCAL IMPACTS...GUSTY WINDS WILL BE STRONGEST OVER THE HIGHER
  TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ528-531-532-534>536-021800-
/O.EXT.KABQ.WI.Y.0051.000000T0000Z-111102T2000Z/
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
523 AM MDT WED NOV 2 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON.

* LOCATION...FAR NORTHEAST HIGHLANDS...AS WELL AS THE EAST
  CENTRAL AND SOUTHEAST PLAINS.

* WINDS...NORTHERLY WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS 
  OF 50 TO 55 MPH. 

* TIMING...STRONGEST WINDS EXPECTED BETWEEN 6 AM AND NOON ACROSS
  THE EAST CENTRAL PLAINS. MAXIMUM SPEEDS WILL PUSH SOUTHWARD
  THROUGH THE MORNING HOURS. 

* VISIBILITY...BRIEF RESTRICTIONS BELOW THREE MILES IN DUST PRONE
  AREAS.

* LOCAL IMPACTS...STRONG CROSSWINDS WILL LIKELY DEVELOP ALONG 
  EAST TO WEST FACING ROADWAYS INCLUDING INTERSTATE 40 FROM THE 
  TEXAS STATE LINE TO NEWKIRK AND U.S HIGHWAY 84 NEAR CLOVIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
498 
WWUS75 KABQ 021753
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1153 AM MDT WED NOV 2 2011

...STRONG WINDS TO PERSIST THIS AFTERNOON OVER EASTERN NEW
MEXICO...

.A STRONG COLD FRONT SURGING SOUTHWARD THROUGH THE EASTERN PLAINS
WILL RESULT IN STRONG AND GUSTY NORTH TO NORTHEAST WINDS THIS
AFTERNOON. WINDS SHOULD DIMINISH LATE IN THE AFTERNOON OR BY SUNSET.

NMZ526-021900-
/O.EXP.KABQ.WI.Y.0051.000000T0000Z-111102T1800Z/
SOUTH CENTRAL MOUNTAINS-
1153 AM MDT WED NOV 2 2011

...WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY. 


$$

NMZ529-533-537-538-030000-
/O.EXB.KABQ.WI.Y.0051.000000T0000Z-111103T0000Z/
NORTHEAST HIGHLANDS-GUADALUPE COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-
1153 AM MDT WED NOV 2 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* LOCATION...NORTHEAST HIGHLANDS...AS WELL AS GUADALUPE...DE BACA
  AND THE CHAVES COUNTY PLAINS.

* WINDS...NORTHERLY WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS OF
  45 TO 50 MPH.

* TIMING...STRONGEST WINDS EXPECTED BETWEEN NOON AND 6 PM. 

* VISIBILITY...BRIEF RESTRICTIONS BELOW THREE MILES IN DUST 
  PRONE AREAS. 

* LOCAL IMPACTS...STRONG CROSSWINDS WILL LIKELY DEVELOP ALONG EAST
  TO WEST ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ528-531-532-534>536-030000-
/O.EXT.KABQ.WI.Y.0051.000000T0000Z-111103T0000Z/
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
1153 AM MDT WED NOV 2 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* LOCATION...FAR NORTHEAST HIGHLANDS...AS WELL AS THE EAST 
  CENTRAL AND SOUTHEAST PLAINS. 

* WINDS...NORTHERLY WINDS 25 TO 35 MPH WITH GUSTS OF 50 TO 55
  MPH.

* TIMING...STRONGEST WINDS EXPECTED BETWEEN NOON AND 6 PM.

* VISIBILITY...BRIEF RESTRICTIONS BELOW THREE MILES IN DUST 
  PRONE AREAS. 

* LOCAL IMPACTS...STRONG CROSSWINDS WILL LIKELY DEVELOP ALONG 
  EAST TO WEST FACING ROADWAYS INCLUDING INTERSTATE 40 FROM THE 
  TEXAS STATE LINE TO NEWKIRK AND U.S HIGHWAY 84 NEAR CLOVIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
358 
WWUS75 KABQ 022341
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 PM MDT WED NOV 2 2011

NMZ528-529-531>538-030045-
/O.EXP.KABQ.WI.Y.0051.000000T0000Z-111103T0000Z/
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
541 PM MDT WED NOV 2 2011

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. 

LOCAL GUSTS TO 35 MPH WILL CONTINUE THROUGH SUNSET BEFORE
DECREASING THROUGH MID EVENING. WIDESPREAD WINDY CONDITIONS ARE NO
LONGER EXPECTED.

$$

SHY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 1, 2:43 PM MDT, 1 hour 6 minutes earlier.

Area forecast discussion, Nov 1, 2:43 PM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...CORRECTION FOR 3RD PARAGRAPH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
243 PM MDT TUE NOV 1 2011

...BIG CHANGES ON THE WAY FOR WEDNESDAY...

.DISCUSSION...
AFTER A CHAMBER OF COMMERCE DAY THE WEATHER WILL GO DOWNHILL
RATHER QUICKLY OVERNIGHT AND INTO WEDNESDAY.

A VIGOROUS UPPER LEVEL TROUGH WILL MOVE ACROSS THE FOUR CORNERS
OVERNIGHT AND ACROSS NORTHERN/NORTHEAST NEW MEXICO DURING
WEDNESDAY AFTERNOON. IN ADDITION...A POWERFUL COLD FRONT WILL RACE
SOUTH ACROSS THE FAR NORTHEAST PLAINS AROUND 06Z/MIDNIGHT AND THEN
PLUNGE SOUTH AT A QUICK CLIP THROUGH 12Z. VERY STRONG PRESSURE
RISES AND A TIGHTENING SURFACE PRESSURE GRADIENT WILL CREATE VERY
STRONG NORTHERLY WINDS ESPECIALLY OVER UNION COUNTY WHERE A HIGH
WIND WARNING WILL BE ISSUED. AREAS SURROUNDING UNION COUNTY WILL
BE ADDED TO A WIND ADVISORY WHICH WILL INCLUDE I-25 FROM NEAR LAS
VEGAS NORTH TO RATON AND I-40 FROM GLEN RIO TO NEAR NEW KIRK
INCLUDING TUCUMCARI. SUSTAINED WIND SPEEDS EXCEEDING 40 MPH WITH
GUSTS BETWEEN 60 AND 70 MPH CANNOT BE RULED OUT OVER THE FAR
NORTHEAST PLAINS FOR A 2 TO POSSIBLY 4 HOUR PERIOD. THE EVENING
AND MID SHIFT MAY NEED TO CONSIDER EXPANDING THE WARNING IF THE
00Z GUIDANCE EXPANDS THE STRONG WIND FIELD.

IT IS IMPORTANT TO NOTE THAT IN ADDITION TO THE THREAT FOR VERY
STRONG WINDS OVERNIGHT THERE WILL BE AN INCREASING CHANCE FOR A
BAND OF SNOW TO DEVELOP AS WELL. THE 12Z SHORT TERM PORTION OF THE
GFS WAS NOT AVAILABLE TODAY SO HAVE UTILIZED A BLEND OF THE NAM-
WRF AND ECMWF. BOTH INDICATE LIGHT TO MODERATE SNOWFALL FROM KRTN
TO KCAO AND ESPECIALLY ALONG THE NM/CO STATE LINE. MODERATE SNOW
FALLING INTO 40 TO 60 MPH COULD EASILY CAUSE HAVOC ON ROADWAYS
WEDNESDAY MORNING BUT ANTECEDENT TEMPERATURES ARE IN THE 70S
TODAY AND THE BEST SNOW BANDING MAY NOT OCCUR DURING THE NIGHT
BUT MORE SO DURING THE MID MORNING WITH TEMPERATURES ABOVE
FREEZING. WE CONSIDERED A WSW BUT WILL KEEP THE NPW AND HIGHLIGHT
POTENTIAL IMPACTS IF A PERIOD OF SNOW DOES DEVELOP AND CAUSE LOW
VSBYS IN BLOWING SNOW. THIS CERTAINLY NEEDS TO BE CLOSELY WATCHED
THIS EVENING...ESPECIALLY IF MORE SNOW AND COLDER TEMPERATURES WOULD
BE EXPECTED. THE SNOW EVENT OVER THE NORTHERN MOUNTAINS WILL BE A
QUICK HITTER AND WE ARE NOT EXPECTING WIDESPREAD ADVISORY LEVEL
AMOUNTS BUT GENERALLY A 1 TO 3 INCH SWATH AT THE HIGHER ELEVATIONS.
LOCALIZED AMOUNTS OF 4 OR 5 INCHES MAY BE POSSIBLE ABOVE 9000 FEET.

BEHIND THE COLD FRONT...STATEWIDE TEMPERATURES WILL BE NOTICEABLY
COLDER WEDNESDAY WITH 35 TO 40 DEGREE TEMPERATURE DEPARTURES
WEDNESDAY AFTERNOON OVER THE EAST CENTRAL AND NORTHEAST WITH 20 TO
30 DEGREES COOLER ELSEWHERE. OVERNIGHT WEDNESDAY INTO EARLY
THURSDAY MAY BE THE COLDEST OF THE YEAR AS WINDS DECOUPLE AND
SKIES CLEAR. OVERNIGHT LOWS IN THE SINGLE DIGITS AND TEENS WILL BE
POSSIBLE OVER THE NORTH AND WEST WITH 20S MOST OTHER LOCATIONS.

SHORTWAVE RIDGING WILL BRING MODERATING TEMPERATURES ON THURSDAY
AND THE FIRST PART OF FRIDAY BEFORE THE NEXT STORM SYSTEM
APPROACHES FROM THE WEST LATER FRIDAY INTO SATURDAY. THIS SYSTEM
WILL INITIALLY BE FURTHER SOUTH WITH PRECIPITATION BREAKING OUT
ALONG A PACIFIC FRONT AS EARLY AS FRIDAY NIGHT AND CONTINUING INTO
SATURDAY. THE POTENTIAL EXISTS FOR AT LEAST LIGHT ACCUMULATIONS
OVER THE HIGHER TERRAIN ALONG WITH WINDY CONDITIONS. YET ANOTHER
STORM SYSTEM WILL APPROACH BY NEXT MONDAY AND TUESDAY WITH CHANCES
FOR HIGH TERRAIN SNOWFALL AND STRONG WINDS. STAY TUNED.

KW

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE REST OF THIS AFTERNOON INTO
THE EVENING HOURS. FOLLOWING 6Z...CONDITIONS WILL DETERIORATE AS AN
UPPER LEVEL TROUGH AND CORRESPONDING COLD FRONT PUSH INTO THE STATE.
NORTHEAST AND FAR NORTH CENTRAL AREAS WILL SEE FALLING CIGS AND
EVENTUALLY MTN TOP OBSCD AND MVFR CONDITIONS. IFR CONDITIONS SHOULD
BE MOST PRONOUNCED ACROSS THE NORTHERN SANGRES AND FAR NORTHEAST
PLAINS. THE OTHER HAZARD WILL BE STRONG WINDS ASSOCIATED WITH THE
COLD FRONTAL PUSH. THESE STRONG WINDS SHOULD IMPACT FMN...SAF AND
ABQ FOR A BRIEF PERIOD LATE EVENING TO EARLY MORNING BUT AM KEEPING
GUSTS BELOW 35 KT AT THIS TIME. WILL NEED TO MONITOR THAT. THE
STRONGER WINDS WILL BE ASSOCIATED WITH THE NORTHERLY FRONTAL PUSH
ACROSS THE EASTERN PLAINS WEDNESDAY MORNING. TCC WILL BE IMPACTED
WITH GUSTS GREATER THAN 35 KNOTS FOR A TIME. CIGS WILL IMPROVE
DURING THE AFTERNOON AS THE SYSTEM PULLS OUT TO THE EAST. WINDS WILL
ALSO LESSEN SOME DURING THIS PERIOD.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
FAST MOVING STORM SYSTEM CURRENTLY OVER THE GREAT BASIN AND CENTRAL
ROCKIES WILL PUSH ACROSS THE STATE LATER TONIGHT INTO WEDNESDAY. NO
CHANGES IN THE MODEL FORECAST...STILL LOOKING FOR SOME MODERATE SNOW
ACCUMULATIONS ACROSS THE FAR NORTH CENTRAL MOUNTAINS AND NORTHEAST
PLAINS FAVORING THE COLORADO BORDER AREA LATER TONIGHT INTO
WEDNESDAY MORNING. DRY CONDITIONS ELSEWHERE. TEMPERATURES WILL
CERTAINLY COOL DOWN...ESPECIALLY FOR WEDNESDAY/S HIGHS AS COMPARED
TO TODAY/S READINGS. THIS WILL LEAD TO MUCH HIGHER HUMIDITIES BY 5
TO 15 PERCENT WESTERN HALF AND 20 TO 40 PERCENT EASTERN HALF. HIGH
TEMPERATURES WILL BE 15 TO 20 DEGREES BELOW NORMAL EAST AND 10 TO 15
DEGREES BELOW NORMAL WEST.

WINDS WILL BE PRETTY PRONOUNCED WITH THE ABOVE MENTIONED STORM
SYSTEM WITH THE INITIAL TRADITIONAL PACIFIC COLD FRONT SWEEPING
ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST AFTER MIDNIGHT TONIGHT.
A RIBBON OF STRONG WINDS FOR 20 MINUTES TO A HOUR WILL BE ASSOCIATED
WITH THIS COLD FRONTAL PASSAGE. THE STRONGEST WINDS ASSOCIATED WITH
THIS FRONT WILL BE FOUND ACROSS THE NORTHWEST PLATEAU...NORTHWEST
MOUNTAINS AND UPPER AND MIDDLE RIO GRANDE VALLEY. THE SECOND COLD
FRONT WILL SWING IN FROM THE FRONT RANGE OF COLORADO LATE TONIGHT
AND PROVIDE STRONG TO VERY STRONG WINDS GUSTS ACROSS THE EASTERN
PLAINS...FAVORING THE NORTHEAST AND EAST CENTRAL PLAINS.

MODELS STILL SHOW SHORTWAVE RIDGING ON THURSDAY WITH DRYING AND
WARMING AS ANOTHER VIGOROUS PACIFIC TROUGH DIGS INTO THE WESTERN
TIER OF THE US. A FEW BREEZES WILL BE FELT ACROSS THE EASTERN PLAINS
BUT MUCH LIGHTER WINDS THURSDAY VERSUS WEDNESDAY. HIGH TEMPERATURES
WILL STILL BE WELL BELOW NORMAL ACROSS THE EASTERN PLAINS AND NEAR
NORMAL FAR WEST...NEAR THE ARIZONA BORDER. VENTILATION LOOKS TO BE
VARIED ACROSS THE AREA WITH LOWER READINGS CENTRAL AREAS. BETTER
VENTILATION APPEARS TO BE ACROSS THE EASTERN PLAINS AND WESTERN
MOUNTAINS.

MODELS REMAIN CONSISTENT WITH INCREASING MID LEVEL WINDS ON FRIDAY
AHEAD OF THE SECOND STORM SYSTEM. THIS WIND GRADIENT LOOKS TO BE
SUBSTANTIAL WITH A STRONG LOW PRESSURE PRESENCE FOUND OVER COLORADO.
THIS MEANS THAT WINDS AT THE SURFACE WILL GENERALLY BE
SOUTH/SOUTHWEST AND INCREASE PRETTY SIGNIFICANTLY AS THE DAY
PROGRESSES. FAVORED AREAS LOOK TO BE FOUND ACROSS THE FAR
WEST...PORTIONS OF THE RIO GRANDE VALLEY AND AREAS IMMEDIATE TO THE
LEE OF THE CENTRAL MOUNTAINS. CERTAINLY...SOME LOCALIZED CRITICAL
CONDITIONS IN TERMS OF FIRE GROWTH COULD OCCUR BETWEEN SPRINGER TO
CLINES CORNERS BUT OUR GRIDDED FORECAST IS STILL SHOWING HIGHER RH
VALUES. WILL CONTINUE TO MONITOR BECAUSE MECHANICAL MIXING AND
COMPRESSIONAL DOWNSLOPING CAN LEAD TO ADJUSTMENTS TO THE TEMPERATURE
AND DEWPOINTS THAT COULD REFLECT LOWER HUMIDITY IN TIME. AS ONE CAN
EXPECT...VENTILATION WILL BE EXCELLENT AREAWIDE.

MODELS STILL BULLISH WITH BRINGING A PACIFIC COLD FRONT AND
ASSOCIATED PRECIPITATION BAND INTO WESTERN AREAS FRIDAY NIGHT INTO
SATURDAY MORNING. THUS THE BEST POTENTIAL FOR WETTING PRECIPITATION
WILL BE FOUND ACROSS THE WESTERN THIRD TO HALF OF THE FORECAST AREA.
HIGHLY CONFIDENT...BASED ON RECENT MODELS TRENDS AND CONSISTENCY
THAT WETTING PRECIPITATION WILL AFFECT THE CONTINENTAL DIVIDE AREA.
THE SYSTEM WILL BE ANOTHER QUICK HITTER AND EXIT RAPIDLY TO THE EAST
DURING THE DAY PERIOD ON SATURDAY. WINDS WILL REMAIN HEFTY IN
AREAS...ESPECIALLY EASTERN PLAINS SO CANT RULE OUT 1 TO 2 HOURS OF
CRITICAL CONDITIONS ACROSS THE SOUTHEAST PLAINS AND PERHAPS EAST
CENTRAL PLAINS NEAR TO THE CANADIAN RIVER VALLEY.

RESIDUAL...STRONG WINDS ALOFT WILL REMAIN FOLLOWING THE SYSTEM
PASSAGE ON SUNDAY. THUS LOOK FOR SOME CONTINUED BREEZINESS ACROSS
THE AREA. VENTILATION WILL REMAIN PRETTY GOOD ON SUNDAY WITH A WEAK
DRYING AND WARMING TREND. TEMPERATURES HOWEVER WILL REMAIN BELOW
NORMAL.

MODELS STILL DEPICT A THIRD SYSTEM PASSAGE FOR EARLY NEXT WEEK. WAY
TOO EARLY TO TELL WETTING PRECIPITATION POTENTIAL BUT THEY HAVE BEEN
SHOWING SOME SORT OF BETTER GULF TAP AS OF THE PAST FEW RUNS.
ALTHOUGH THIS GULF TAP APPEARS TO BE TOO FAR TO THE EAST TO AFFECT
MUCH OF THE EASTERN PLAINS. EITHER WAY...WEATHER APPEARS TO BE
UNSETTLED TO START EARLY NEXT WEEK OUT AND THE MODELS HAVE BEEN
SHOWING THIS FOR THE PAST FEW DAYS SO CONFIDENCE IS AT LEAST
MODERATE.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  31  47  25  55 /  10   5   0   0
DULCE...........................  22  43  17  51 /  10  30   0   0
CUBA............................  24  44  21  50 /   0  20   0   0
GALLUP..........................  23  47  19  59 /   5   0   0   0
EL MORRO........................  24  43  17  55 /   5   0   0   0
GRANTS..........................  27  46  18  56 /   0   0   0   0
QUEMADO.........................  25  48  21  60 /   0   0   0   0
GLENWOOD........................  29  61  31  60 /   0   0   0   0
CHAMA...........................  22  37  14  47 /  20  40   0   0
LOS ALAMOS......................  32  41  22  50 /   5  10   0   0
PECOS...........................  32  42  18  48 /   5  20   0   0
CERRO/QUESTA....................  23  33  14  47 /  10  50   0   0
RED RIVER.......................  21  28  12  44 /  20  60   0   0
ANGEL FIRE......................  19  31   9  46 /  20  50   0   0
TAOS............................  24  37  13  49 /  10  40   0   0
MORA............................  31  37  17  50 /   5  30   0   0
ESPANOLA........................  28  45  19  53 /   0  20   0   0
SANTA FE........................  30  43  21  49 /   5  10   0   0
SANTA FE AIRPORT................  32  45  21  50 /   0  10   0   0
ALBUQUERQUE FOOTHILLS...........  38  50  25  53 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  41  50  27  54 /   0   0   0   0
ALBUQUERQUE VALLEY..............  35  53  24  55 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  36  52  24  54 /   0   0   0   0
LOS LUNAS.......................  32  54  22  57 /   0   0   0   0
RIO RANCHO......................  36  52  22  54 /   0   0   0   0
SOCORRO.........................  37  55  26  56 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  32  51  23  55 /   0   0   0   0
TIJERAS.........................  36  51  23  55 /   0   0   0   0
MORIARTY/ESTANCIA...............  31  46  19  52 /   0   0   0   0
CLINES CORNERS..................  35  45  20  50 /   0   0   0   0
GRAN QUIVIRA....................  37  49  23  52 /   0   0   0   0
CARRIZOZO.......................  40  50  25  51 /   0   0   0   0
RUIDOSO.........................  39  49  22  51 /   0   0   0   0
CAPULIN.........................  31  31  15  48 /  20  50   0   0
RATON...........................  31  35  15  53 /  20  60   0   0
SPRINGER........................  32  38  17  56 /   5  40   0   0
LAS VEGAS.......................  35  39  18  52 /   5  20   0   0
CLAYTON.........................  34  37  21  51 /  10  50   0   0
ROY.............................  35  41  20  51 /   5  20   0   0
CONCHAS.........................  38  44  25  55 /   5  10   0   0
SANTA ROSA......................  39  45  25  55 /   0   5   0   0
TUCUMCARI.......................  39  45  25  54 /   0  10   0   0
CLOVIS..........................  42  52  25  53 /   0   0   0   0
PORTALES........................  41  55  26  54 /   0   0   0   0
FORT SUMNER.....................  42  51  26  53 /   0   0   0   0
ROSWELL.........................  44  62  29  56 /   0   0   0   0
PICACHO.........................  42  55  24  55 /   0   0   0   0
ELK.............................  38  57  21  56 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON MDT WEDNESDAY FOR THE
FOLLOWING ZONES...NMZ527-528-531-532-534>536.

HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO NOON MDT WEDNESDAY FOR
THE FOLLOWING ZONES...NMZ530.

&&

17/50
Hazardous weather outlook, Nov 1, 5:27 AM MDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
527 AM MDT TUE NOV 1 2011

NMZ501>540-021200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
527 AM MDT TUE NOV 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG NORTH WINDS BEHIND A COLD FRONT LATER TONIGHT INTO
WEDNESDAY WILL LIKELY REACH ADVISORY LEVELS ALONG THE FAR EASTERN
PLAINS. LIGHT TO MODERATE SNOW OVER FAR NORTHEAST NEW MEXICO COULD
ACCUMULATE TO NEAR ADVISORY LEVELS WEDNESDAY MORNING.

WINDS MAY REACH ADVISORY LEVELS FRIDAY AFTERNOON ACROSS PORTIONS THE
WEST AND SATURDAY ACROSS THE EAST.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 3:49 PM MDTHigh Wind WarningABQ14 hr

Nearby

Wind Advisories in New Mexico, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.